Alert archive / New York / High Surf Advisories in 2011

High Surf Advisory 5, NWS New York, NY

September 7, 20114 counties in New York

NWS New York, NY issued this high surf advisory at Sep 7, 2011, 4:05 AM EDT for 4 counties in New York. It was in force for 68 hr.

The area

The counties it named.

The facts

Issued
Sep 7, 2011, 4:05 AM EDT (08:05 UTC)
Expired
Sep 9, 2011, 11:41 PM EDT
In force
68 hr
Issued by
NWS New York, NY

Counties Kings County, NY, Nassau County, NY, Queens County, NY, Suffolk County, NY

The radar

The Brookhaven radar (KOKX), 56 km from the middle of the area, began a volume at 08:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 8.1 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2011-09-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2011-09-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 142 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
532 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
142 m²/s²
0-3 km storm-relative helicity
449 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

099 
WHUS41 KOKX 070805
CFWOKX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
405 AM EDT WED SEP 7 2011

...HIGH SURF EXPECTED ON THE OCEAN BEACHES...

NYZ075-080-081-178-179-071600-
/O.CAN.KOKX.RP.S.0011.000000T0000Z-110908T0100Z/
/O.NEW.KOKX.SU.Y.0005.110907T0805Z-110908T0100Z/
KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
SOUTHERN QUEENS-SOUTHERN NASSAU-
405 AM EDT WED SEP 7 2011

...HIGH SURF ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING...
...RIP CURRENT RISK IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM EDT THIS EVENING. 


* LOCATIONS...ATLANTIC OCEAN FACING BEACHES.

* RIP CURRENT RISK...HIGH.

* SURF HEIGHT...7 TO 9 FT...HIGHEST ACROSS EASTERN LONG ISLAND
  BEACHES.

* LIGHTNING RISK...NONE.

* TIMING...HIGHEST SURF WILL OCCUR THROUGH THIS EVENING...HOWEVER
  THE RISK FOR ELEVATED SURF WILL CONTINUE THROUGH THE END OF THE WEEK.

* IMPACTS...LOCALIZED BEACH EROSION AND DANGEROUS RIP CURRENTS ARE
  EXPECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$


PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW RIP CURRENT HAZARD...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=RCVTECCHM
9 follow-up statements
136 
WHUS41 KOKX 071442
CFWOKX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1042 AM EDT WED SEP 7 2011

...HIGH SURF AND DANGEROUS RIP CURRENTS EXPECTED ON THE OCEAN
BEACHES...

NYZ075-080-081-178-179-072245-
/O.NEW.KOKX.RP.S.0012.110907T1442Z-110908T0100Z/
/O.EXT.KOKX.SU.Y.0005.000000T0000Z-110908T2200Z/
KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
SOUTHERN QUEENS-SOUTHERN NASSAU-
1042 AM EDT WED SEP 7 2011

...RIP CURRENT RISK IN EFFECT UNTIL 9 PM EDT THIS EVENING...
...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 PM EDT THURSDAY...

* LOCATIONS...ATLANTIC OCEAN FACING BEACHES.

* RIP CURRENT RISK...HIGH.

* SURF HEIGHT...7 TO 9 FT...HIGHEST AT THE EASTERN LONG ISLAND
  BEACHES.

* LIGHTNING RISK...NONE.

* TIMING...THROUGH AT LEAST THURSDAY. THE RISK FOR HIGH SURF WILL
  LIKELY CONTINUE THROUGH THE END OF THE WEEK.

* IMPACTS...LOCALIZED BEACH EROSION AND DANGEROUS RIP CURRENTS 
  ARE EXPECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. TALK TO LIFEGUARDS AND BEACH OFFICIALS TO
LEARN ABOUT ANY SURF HAZARDS AND HEED THEIR ADVICE. PAY ATTENTION
TO FLAGS AND POSTED SIGNS AND SWIM IN LIFE GUARDED AREAS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO
NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG
SWIMMER CAN BECOME EXHAUSTED QUICKLY.

&&

$$

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW RIP CURRENT HAZARD...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=RCVTECCHM

GOODMAN
923 
WHUS41 KOKX 072109
CFWOKX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
509 PM EDT WED SEP 7 2011

...HIGH SURF AND DANGEROUS RIP CURRENTS EXPECTED ON THE OCEAN
BEACHES...

NYZ075-080-081-178-179-090100-
/O.CAN.KOKX.RP.S.0012.000000T0000Z-110908T0100Z/
/O.EXT.KOKX.SU.Y.0005.000000T0000Z-110909T0100Z/
KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
SOUTHERN QUEENS-SOUTHERN NASSAU-
509 PM EDT WED SEP 7 2011

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 9 PM EDT THURSDAY...

* LOCATIONS...ATLANTIC OCEAN FACING BEACHES.

* RIP CURRENT RISK...HIGH.

* SURF HEIGHT...5 TO 10 FT...HIGHEST AT THE EASTERN LONG ISLAND
  BEACHES.

* LIGHTNING RISK...NONE.

* TIMING...THROUGH AT LEAST THURSDAY. THE RISK FOR HIGH SURF 
  WILL LIKELY CONTINUE THROUGH THE END OF THE WEEK. 

* IMPACTS...LOCALIZED BEACH EROSION AND DANGEROUS RIP CURRENTS ARE
  EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING DANGEROUS RIP CURRENTS AND
LOCALIZED BEACH EROSION.

&&

$$
133 
WHUS41 KOKX 080742
CFWOKX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
342 AM EDT THU SEP 8 2011

...HIGH SURF AND DANGEROUS RIP CURRENTS EXPECTED ON THE OCEAN
BEACHES...

NYZ075-080-081-178-179-081600-
/O.CON.KOKX.SU.Y.0005.000000T0000Z-110909T0100Z/
KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
SOUTHERN QUEENS-SOUTHERN NASSAU-
342 AM EDT THU SEP 8 2011

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

* LOCATIONS...ATLANTIC OCEAN FACING BEACHES.

* RIP CURRENT RISK...HIGH.

* SURF HEIGHT...5 TO 10 FT...HIGHEST AT THE EASTERN LONG ISLAND 
  BEACHES. 

* LIGHTNING RISK...LOW.

* TIMING...THROUGH AT LEAST THIS EVENING. THE RISK FOR HIGH SURF
  WILL LIKELY CONTINUE THROUGH THE END OF THE WEEK.

* IMPACTS...LOCALIZED BEACH EROSION AND WASHOVERS...AND DANGEROUS
  RIP CURRENTS ARE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING DANGEROUS RIP CURRENTS AND
LOCALIZED BEACH EROSION.

&&

$$
525 
WHUS41 KOKX 081536
CFWOKX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1136 AM EDT THU SEP 8 2011

...HIGH SURF AND DANGEROUS RIP CURRENTS EXPECTED ON THE OCEAN
BEACHES...

NYZ075-080-081-178-179-082345-
/O.CON.KOKX.SU.Y.0005.000000T0000Z-110909T0100Z/
KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
SOUTHERN QUEENS-SOUTHERN NASSAU-
1136 AM EDT THU SEP 8 2011

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

* LOCATIONS...ATLANTIC OCEAN FACING BEACHES.

* RIP CURRENT RISK...HIGH.

* SURF HEIGHT...5 TO 10 FT...HIGHEST AT THE EASTERN LONG ISLAND 
  BEACHES. 

* LIGHTNING RISK...LOW.

* TIMING...THROUGH AT LEAST THIS EVENING. THE RISK FOR HIGH SURF 
  WILL LIKELY CONTINUE THROUGH THE END OF THE WEEK. 

* IMPACTS...LOCALIZED BEACH EROSION AND WASHOVERS...AND 
  DANGEROUS RIP CURRENTS ARE EXPECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING DANGEROUS RIP CURRENTS AND
LOCALIZED BEACH EROSION.

&&

$$
251 
WHUS41 KOKX 082004
CFWOKX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
404 PM EDT THU SEP 8 2011

...HIGH SURF AND DANGEROUS RIP CURRENTS FORECAST ON THE OCEAN BEACHES...

NYZ075-080-081-178-179-090415-
/O.EXT.KOKX.SU.Y.0005.000000T0000Z-110909T2200Z/
KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
SOUTHERN QUEENS-SOUTHERN NASSAU-
404 PM EDT THU SEP 8 2011

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 PM EDT FRIDAY...

* LOCATIONS...ATLANTIC OCEAN FACING BEACHES.

* RIP CURRENT RISK...HIGH.

* SURF HEIGHT...5 TO 10 FT...HIGHEST AT THE EASTERN LONG ISLAND 
  BEACHES. 

* LIGHTNING RISK...LOW.

* TIMING...HIGH SURF IS FORECAST TO CONTINUE AT LEAST THROUGH
  FRIDAY AFTERNOON. CONDITIONS WILL GRADUALLY IMPROVE FRIDAY
  EVENING.

* IMPACTS...LOCALIZED BEACH EROSION AND WASH OVERS AROUND THE TIMES
  OF HIGH TIDES ALONG WITH DANGEROUS RIP CURRENTS ARE FORECAST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING DANGEROUS RIP CURRENTS AND
LOCALIZED BEACH EROSION.

&&

$$
822 
WHUS41 KOKX 090407
CFWOKX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1207 AM EDT FRI SEP 9 2011

...HIGH SURF AND DANGEROUS RIP CURRENTS FORECAST ON THE OCEAN
BEACHES...

NYZ075-080-081-178-179-092200-
/O.CON.KOKX.SU.Y.0005.000000T0000Z-110909T2200Z/
KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
SOUTHERN QUEENS-SOUTHERN NASSAU-
1207 AM EDT FRI SEP 9 2011

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

* LOCATIONS...ATLANTIC OCEAN FACING BEACHES.

* RIP CURRENT RISK...HIGH.

* SURF HEIGHT...5 TO 10 FT...HIGHEST AT THE EASTERN LONG ISLAND 
  BEACHES. 

* LIGHTNING RISK...LOW.

* TIMING...HIGH SURF IS FORECAST TO CONTINUE AT LEAST THROUGH THIS
  AFTERNOON. CONDITIONS WILL GRADUALLY IMPROVE BY THIS EVENING.

* IMPACTS...LOCALIZED BEACH EROSION AND WASH OVERS AROUND THE 
  TIMES OF HIGH TIDES ALONG WITH DANGEROUS RIP CURRENTS ARE 
  FORECAST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING DANGEROUS RIP CURRENTS AND
LOCALIZED BEACH EROSION.

&&

$$

SEARS
179 
WHUS41 KOKX 090718
CFWOKX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
318 AM EDT FRI SEP 9 2011

...HIGH SURF AND DANGEROUS RIP CURRENTS FORECAST ON THE OCEAN
BEACHES...

NYZ075-080-081-178-179-092200-
/O.CON.KOKX.SU.Y.0005.000000T0000Z-110909T2200Z/
KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
SOUTHERN QUEENS-SOUTHERN NASSAU-
318 AM EDT FRI SEP 9 2011

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

* LOCATIONS...ATLANTIC OCEAN FACING BEACHES.

* RIP CURRENT RISK...HIGH.

* SURF HEIGHT...5 TO 10 FT...HIGHEST AT THE EASTERN LONG ISLAND 
  BEACHES. 

* LIGHTNING RISK...LOW.

* TIMING...HIGH SURF IS FORECAST TO CONTINUE AT LEAST THROUGH 
  THIS AFTERNOON. CONDITIONS WILL GRADUALLY IMPROVE BY THIS 
  EVENING. 

* IMPACTS...LOCALIZED BEACH EROSION AND WASH OVERS AROUND THE 
  TIMES OF HIGH TIDES ALONG WITH DANGEROUS RIP CURRENTS ARE 
  FORECAST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING DANGEROUS RIP CURRENTS AND
LOCALIZED BEACH EROSION.

&&

$$
140 
WHUS41 KOKX 091924
CFWOKX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
324 PM EDT FRI SEP 9 2011

...HIGH SURF AND DANGEROUS RIP CURRENTS FORECAST ON THE OCEAN
BEACHES...

NYZ075-080-081-178-179-101000-
/O.EXT.KOKX.SU.Y.0005.000000T0000Z-110910T1000Z/
KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
SOUTHERN QUEENS-SOUTHERN NASSAU-
324 PM EDT FRI SEP 9 2011

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 AM EDT SATURDAY...

* LOCATIONS...ATLANTIC OCEAN FACING BEACHES.

* RIP CURRENT RISK...HIGH.

* SURF HEIGHT...5 TO 10 FT...HIGHEST AT THE EASTERN LONG ISLAND 
  BEACHES. 

* LIGHTNING RISK...LOW.

* TIMING...HIGH SURF IS FORECAST TO CONTINUE THROUGH
  TONIGHT...WITH CONDITIONS GRADUALLY IMPROVING.

* IMPACTS...LOCALIZED BEACH EROSION AND WASH OVERS AROUND THE 
  TIMES OF HIGH TIDES ALONG WITH DANGEROUS RIP CURRENTS ARE 
  FORECAST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING DANGEROUS RIP CURRENTS AND
LOCALIZED BEACH EROSION.

&&

$$
593 
WHUS41 KOKX 100341
CFWOKX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1141 PM EDT FRI SEP 9 2011


NYZ075-080-081-178-179-100445-
/O.CAN.KOKX.SU.Y.0005.000000T0000Z-110910T1000Z/
KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
SOUTHERN QUEENS-SOUTHERN NASSAU-
1141 PM EDT FRI SEP 9 2011

...HIGH SURF ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE HIGH SURF
ADVISORY. 

THE HIGH SURF ADVISORY HAS BEEN CANCELLED AS CONDITIONS CONTINUE
TO IMPROVE.

$$

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this high surf advisory went out at Sep 7, 1:55 AM EDT, 2 hours 10 minutes earlier.

Area forecast discussion, Sep 7, 1:55 AM EDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
155 AM EDT WED SEP 7 2011

.SYNOPSIS...
THROUGH THURSDAY...A STATIONARY FRONT WILL REMAIN JUST SOUTH OF
THE REGION AS THE REMNANT LOW OF ONCE TROPICAL STORM LEE
DISSIPATES OVER THE OHIO VALLEY. HURRICANE KATIA WILL PASS WELL
SOUTHEAST OF THE REGION OVER THE ATLANTIC ON FRIDAY.  A COLD FRONT
WILL THEN BE USHERED SOUTH OF THE AREA LATE SATURDAY AS HIGH
PRESSURE BUILDS IN FOR SUNDAY. THE HIGH WILL DRIFT OFFSHORE
MONDAY...ALLOWING FOR A WARM FRONTAL PASSAGE ON TUESDAY.

FOR THE LATEST ON HURRICANE KATIA...REFER TO THE NATIONAL
HURRICANE CENTER.

&&

.NEAR TERM /THROUGH TODAY/...
FORECAST ON TRACK FOR THE OVERNIGHT.

RAINS WILL TAPPER OFF IN THE MORNING AS THE BEST THERMAL FORCING
NORTH OF THE STATIONARY FRONT SHIFTS NORTH OF THE FORECAST AREA.
IN FACT...WE MAY EVEN SOME DRIZZLE WITH A MODERATE EASTERLY FLOW
CONTINUING OFF THE ATLANTIC. ENOUGH LOW-LEVEL MOISTURE WILL BE IN
PLACE FOR OVERCAST CONDITIONS. HIGHS WILL BE A WARMER...WITH
READINGS AROUND 70...BUT STILL 5 TO 8 DEGREES BELOW NORMAL.

CONVECTIVE AREA OVER MARYLAND AND DELAWARE EXPECTED TO WEAKEN AND
BECOME STRATIFORM BY THE TIME IT GETS HERE - THAT WOULD BE AROUND
1-2 AM.

RAINFALL IN WESTERN SECTIONS IS CURRENTLY AT 2-3 INCHES AND EXPECT
ANOTHER 1-2 BY MORNING. LIGHT RAIN FOR EASTERN LONG ISLAND.

RAIN EXPECTED LIFT TO THE NORTH BY MORNING.

BASICALLY STEADY TEMPS OVERNIGHT.

&&

.SHORT TERM /TONIGHT THROUGH 6 PM THURSDAY/...
THE FORECAST DILEMMA WILL BE WEDNESDAY NIGHT AS SOME MODELS POINT
AT ANOTHER ROUND OF WARM CONVEYOR BELT RAINS MOVING IN OFF THE
ATLANTIC. THE 12Z GFS IS THE MOST AGGRESSIVE WITH OVER AN INCH OF
RAINFALL ACROSS LI...AND LESSER AMOUNTS TO THE NW. THE NAM IS
CONSIDERABLY LESS AS IS HPC AND THE MODEL ENSEMBLE QPF. THERE IS
ALSO SOME WEAK INSTABILITY...SO THIS GO AROUND MAY BE MORE SHOWERY
IN NATURE AS TROPICAL MOISTURE STREAMS IN AHEAD OF HURRICANE KATIA
WELL OFF THE MID ATLANTIC COAST.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
H5 LOW WILL SPIN OVER THE MIDWEST THU AND FRI. AT THE SAME
TIME...KATIA WILL PASS E OF THE CWA OVER THE ATLANTIC.
MEANWHILE...SFC BOUNDARY WILL LINGER OVER THE CWA IN A MOIST
TROPICAL AIRMASS.

PW/S IN EXCESS OF 150 PERCENT OF NORMAL WILL PERSIST THU AND FRI. IT
WILL THEREFORE REMAIN HUMID ACROSS THE CWA. INTERACTION OF THE UPR
SYSTEMS WITH THIS AIRMASS WILL REMAIN THE FCST CHALLENGE THRU THIS
PERIOD. TRACK OF KATIA REMAINS OFFSHORE...REFER TO THE NHC FOR THE
OFFICIAL FCST. THIS IS MODELED TO PRODUCE ENOUGH SUBSIDENCE OVER A
NARROW REGION TO ALLOW FOR THE DISSIPATION OF SHRA THU AFTN AND EVE.
THIS NARROW REGION AS THINGS STAND NOW LOOKS TO BE OVER THE CWA. AS
A RESULT...FCST DIMINISHES PCPN CHANCES THU AFTN AND EVE...AND MOST
AREAS COULD BE COMPLETELY DRY IF THIS SCENARIO PLAYS OUT. MOST
LIKELY DRY AREAS ACROSS ERN ZONES...BETWEEN THE OUTER BANDS OFFSHORE
AND INTERIOR CONVECTION. SUBTLE CHANGES COULD ALTER THIS FCST.

ON FRI...KATIA TRACKS FURTHER OUT TO SEA...ALLOWING FOR BETTER
CONVECTIVE CHANCES SPREADING FROM W TO E BY AFTN AND INTO FRI NGT.
TSTMS INCLUDED IN THE GRIDS WITH ML MUCAPE INCREASING..ESPECIALLY
ACROSS WRN ZONES.

H5 SHORTWAVE TRACKS THRU NRN ME SAT. THIS STILL LOOKS TO PUSH THE
FRONT S OF THE CWA BY SAT EVE. TSTM CHANCES MAINLY FOR SRN ZONES
WHERE THERE WILL BE BETTER INSTABILITY.

SIGNIFICANT MODEL DIFFERENCES WITH THE 12Z SUITE AS THE ECMWF BRINGS
IN A 1024 HIGH AND THE GFS RETURNS THE FRONT. FCST PREFERENCE WAS
THE ECMWF...WHICH HAS MAINTAINED PATTERN CONTINUITY WITH PREV RUNS
AS WELL AS PREV GFS RUNS. FCST KEPT DRY.

ECMWF INTRODUCES ANOTHER TROPICAL SYSTEM FROM THE GULF INTO THE CWA
LATE MON AND TUE. FCST MAINTAINS PERSISTENCE AND BRING A WARM FRONT
THRU MON WITH FAIR WEATHER THRU TUE.

DANGEROUS RIPS CAN BE EXPECTED THRU FRI...WITH THE RIP RISK
GRADUALLY SUBSIDING ON SAT. IN ADDITION TO THE RIPS...SURF
IN EXCESS OF 7 FT WILL DEVELOP THU...AND POTENTIALLY INCREASE TO
AROUND 10 FT ON FRI. THIS WILL RESULT IN SOME BEACH EROSION ON THE
ATLANTIC COAST.

&&

.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
FRONTAL BOUNDARY TO THE SOUTH DRIFTS TOWARD THE TERMINAL AREA TODAY.

PRIMARILY IFR CONDITIONS EXPECTED TODAY...BUT MVFR POSSIBLE AS
WELL...ESPECIALLY DURING THE AFTERNOON HOURS. LOW TO MODERATE
CONFIDENCE IN VSBYS/CIGS. MODERATE CONFIDENCE IN WINDS.

OUTLOOK FOR 06Z THURSDAY THROUGH SUNDAY...
WED NIGHT-THU...PERIODS OF SHRA/DZ AND MVFR OR LOWER PROBABLE.
FRI-SAT...MOSTLY VFR. POSSIBLE PERIODS OF SUB-MVFR. SUN...VFR.

&&

.MARINE...
WINDS AND GUSTS HIGHER THAN EXPECTED ACROSS THE SOUND AND PECONIC
BAY AS GRADIENT REMAINS TIGHT AND FLOW IS NORTHEASTERLY. SOME
GUSTS APPROACHING 30 KT. WINDS SHIFT TO THE EAST SOUTHEAST LATE
THIS AFTERNOON AND DIMINISH. WILL POST SCA THROUGH TODAY.

A PERSISTENT EAST FLOW THE NEXT 24 HOURS WILL PRODUCE WINDS OF 15
TO 20 KT ON THE OCEAN WATERS...AND 10 TO 20 KT ELSEWHERE...WITH
GUSTS OF 20 TO 25 KT. DUE TO THE EASTERLY FETCH AND BUILDING SEAS
AHEAD OF KATIA...THE SCA ON THE OCEAN HAS BEEN EXTENDED IN TIME
THROUGH THURSDAY. SOME GUSTY WINDS TO AROUND 25 KT WILL BE
POSSIBLE ON THE EASTERN OCEAN AND SOUND WATERS FRIDAY...DEPENDING
ON THE TRACK OF KATIA. PLEASE REFER TO THE HURRICANE CENTER FOR
OFFICIAL FORECASTS ON KATIA.

SCA CONDITIONS WILL REMAIN ON THE OCEAN THU-FRI. AS KATIA MAKES IT/S
CLOSEST APPROACH...SCA WIND GUSTS WILL BE POSSIBLY THU NGT AND FRI
ON THE ERN SOUND AND BAYS. SWELL DECREASES SIGNIFICANTLY SAT...BUT
SCA SEAS MAY LINGER ON THE OCEAN. HIGH PRES BUILDS IN FROM THE N SAT
NGT AND SUN...WITH CONDITIONS BLW SCA LVLS EXPECTED ON ALL WATERS
DURING THIS TIME.

&&

.HYDROLOGY...
POTENTIAL FOR ANOTHER 1 TO 2 INCHES OVERNIGHT ACROSS NE NJ AND
THE LOWER HUDSON VALLEY.

A FLOOD WATCH IS UP FOR NE NJ...LOWER HUDSON VALLEY...AND
FAIRFIELD COUNTY IN CT. FLOOD WARNING CURRENTLY UP WITH SOME
RIVERS NOW ABOVE FLOOD STAGE. RAMAPO AT MAHWAH AND SADDLE AT LODI
WILL LIKELY REACH FLOOD STAGE...THOUGH THE LODI GAUGE IS OUT OF
SERVICE.

WIDESPREAD SIGNIFICANT PCPN IS NOT EXPECTED THU-TUE. TSTMS FRI COULD
PRODUCE LOCALLY HVY RAINFALL AMOUNTS...ESPECIALLY N AND W OF THE
CITY.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...FLOOD WATCH UNTIL NOON EDT TODAY FOR CTZ005.
NY...FLOOD WATCH UNTIL NOON EDT TODAY FOR NYZ067>070.
NJ...FLOOD WATCH UNTIL NOON EDT TODAY FOR NJZ002-004-006-103>108.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR ANZ330-
     335-340.
     SMALL CRAFT ADVISORY UNTIL 6 PM EDT THURSDAY FOR ANZ350-353-
     355.

&&

AVIATION...JC
Hazardous weather outlook, Sep 7, 3:58 AM EDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
358 AM EDT WED SEP 7 2011

CTZ006>012-NYZ071>074-078-079-176-177-081000-
NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON-
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-
358 AM EDT WED SEP 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEASTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ005-NJZ002-004-006-103>108-NYZ067>070-081000-
NORTHERN FAIRFIELD-WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-
WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX-
WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-
358 AM EDT WED SEP 7 2011

...FLOOD WATCH IN EFFECT UNTIL NOON EDT TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEASTERN NEW JERSEY AND SOUTHEASTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ075-080-081-178-179-081000-
KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
SOUTHERN QUEENS-SOUTHERN NASSAU-
358 AM EDT WED SEP 7 2011

...HIGH SURF ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH SURF ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-081000-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
358 AM EDT WED SEP 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ATLANTIC COASTAL
WATERS...NEW YORK HARBOR...LONG ISLAND SOUND...AND THE LONG
ISLAND BAYS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Local storm report, Sep 6, 10:22 PM EDT, 5 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1022 PM EDT TUE SEP 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 PM     FLOOD            HASBROUCK HEIGHTS       40.86N  74.07W
09/06/2011                   BERGEN             NJ   BROADCAST MEDIA

            ROUTE 17 IN BOTH DIRECTIONS AT WILLIAMS AVENUE CLOSED
            DUE TO FLOODING.

&&

DAS
Local storm report, Sep 6, 10:29 PM EDT, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW YORK NY
1029 PM EDT TUE SEP 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0752 PM     FLOOD            MILLBURN                40.74N  74.32W
09/06/2011                   ESSEX              NJ   BROADCAST MEDIA

            HIGHWAY 124 EASTBOUND AT SUMMIT AVENUE CLOSED DUE TO
            FLOODING.

0805 PM     FLOOD            PATERSON                40.91N  74.16W
09/06/2011                   PASSAIC            NJ   TRAINED SPOTTER

            PRESIDENTIAL BLVD IN PATERSON FLOODED. ROADWAY
            IMPASSABLE

0923 PM     FLOOD            PATERSON                40.91N  74.16W
09/06/2011                   PASSAIC            NJ   BROADCAST MEDIA

            NORTH STRAIGHT STREET BRIDGE...6TH AVENUE BRIDGE...AND
            BECKWITH AVENUE AT INTERSTATE 80 EASTBOUND CLOSED DUE TO
            FLOODING.

0950 PM     FLOOD            HASBROUCK HEIGHTS       40.86N  74.07W
09/06/2011                   BERGEN             NJ   BROADCAST MEDIA

            ROUTE 17 IN BOTH DIRECTIONS AT WILLIAMS AVENUE CLOSED
            DUE TO FLOODING.

1017 PM     FLOOD            LODI                    40.88N  74.08W
09/06/2011                   BERGEN             NJ   BROADCAST MEDIA

            ROUTE 46 CLOSED IN BOTH DIRECTIONS AT MAIN STREET DUE
            TO FLOODING.

&&

DAS

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 9:20 PM EDTAreal Flood AdvisoryOKXWestchester4 hr
Sep 6, 9:45 PM EDTAreal Flood AdvisoryOKXRockland3 hr
Sep 7, 12:43 AM EDTAreal Flood AdvisoryOKXRockland8 hr
Sep 7, 1:13 AM EDTAreal Flood AdvisoryOKXWestchester4 hr
Sep 7, 8:45 AM EDTAreal Flood AdvisoryOKXRockland6 hr
Sep 7, 10:42 AM EDTRip Current StatementOKXKings, Nassau, Queens, Suffolk6 hr
Sep 7, 2:19 PM EDTRiver Flood WarningOKXOrange, Ulster6 hr

Nearby

High Surf Advisories in New York, 2011Every high surf advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.